MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X18IN 7-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X18IN 7-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8701
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date in 2022 and a suture was used.During use, suture breaking.A new suture from a different lot was used to complete the case with no patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(4).Additional information has been requested however not received.Attempts have been made to obtain the device, not received to date.If further details are received at a later date a supplemental medwatch will be sent.What tissue was being approximated/ sutured? did the event occur during one or multiple patient procedures? what is the total number of procedures? have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).If this event occurred in multiple procedures, please provide the following information for each patient event: what is the procedure name? what is the procedure date? was there any medical or surgical intervention performed (product removed; re-operation; re-closure; prescription medication)? if so, please specify.If medication was required, please clarify if it was prescribed by a physician.What is the most current patient status? can you identify the product code and lot number of the product that was used? procedure name and date? event date? lot number? device return status? additional information: suture breaking.Multiples out of same lot number.No additional information was given.Contact additional information - no additional contact information.Event additional information - occurred during surgery.Procedure was successfully completed.No revision surgery.Hospital informed me they have three boxes of prolene suture breaking.All from the same lot.Suture breaking.Each suture pulled from the same lot would break.Pull a suture from another lot and no issues.Patient additional information - no patient consequences.Confirmed with hospital.Patient additional information - no harm to the patient.No patient information was given.Note: events reported on mw# 2210968-2022-04723, mw# 2210968-2022-04724.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 07/19/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 - no device problem found a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 evaluation: three open boxes with twelve unopened samples of product were returned for evaluation.Visual and functional test were performed on the retuned device.A visual inspection was performed on samples, no defects were found on the packages.The packets were opened, the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no issue related to breakage suture or anomalies were observed during evaluation.Also, the functional test was performed and the tensile force were above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Note: events reported on mw# 2210968-2022-04723, mw# 2210968-2022-04724.

Brand Name
PRLNE BLU 4X18IN 7-0 D/A BV-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key14759986
Report Number2210968-2022-04722
Device Sequence Number20365486
Product Code GAW
UDI-Device Identifier10705031045767
UDI-Public10705031045767
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM8701
Device Catalogue NumberM8701
Device Lot NumberSCBDEL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown